MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3501460 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
09/03/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision surgery with implantation of a 375cc mentor smooth round spectrum saline breast implant prosthesis.Post-operatively, the patient was diagnosed with a deflated left breast implant during a visual exam with a medical professional.As a result, the patient underwent breast implant removal on (b)(6) 2024.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.D4: udi: product made prior to udi compliance date.Udi not required.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. reason for device explant and/or reoperation: deflation manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On september 30, 2024, mentor was notified that the patient underwent bilateral removal and replacement with 375cc mentor smooth round moderate profile saline breast implants during the revision surgery.On october 10, 2024, the mentor analysis lab received the suspect medical device for evaluation.On october 15, 2024, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection and leak testing of the device.Visual analysis of the returned sample revealed that the breast implant had a crease/fold on the anterior view.Leak testing was performed, according to the mentor procedure, and it identified a tear within the crease/fold measuring approximately 0.1 cm.No other leak sites were found during the analysis.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in deflation at a later time.Breast implants may also simply wear out over time.Manufacturer¿s reference number: (b)(4).